# SDR 2010FA0000192

- Difficulty date: February 19, 2010
- Submitted: March 1, 2010
- Operation: General aviation
- Make and model: Cessna 305A
- System (JASC): 2810 · Fuel Storage
- Part: Fuel Tank
- Condition: Contaminated
- Location: Zone 600
- Stage of operation: CL
- How discovered: O
- Nature of condition: Y
- Precautionary procedure: A

## Discrepancy

PILOT REPORTED THAT ENGINE QUIT ON CLIMB, AND HE WAS ABLE TO LAND ON THE REMAINING RUNWAY. ENGINE RESTARTED EASILY WITH PRIMING AND HAD RUN UP WELL BEFORE TAKEOFF. FULL POWER RUN-UP WAS UNREMARKABLE AFTER TAXING BACK TO RAMP.  ACFT HAD BEEN WASHED EARLIER THAT DAY AND A COUPLE OF PINHEAD-SIZED DROPS OF WATER WERE DRAINED FROM THE TANKS BEFORE STARTING. AFTER RETURNING TO THE RAMP ABOUT .7500 OF AN OUNCE OF WATER WAS DRAINED FROM EACH TANK. WINGS WERE ROCKED AND TAIL RAISED TO TWO-POINT ATTITUDE, AND NO ADDITIONAL WATER COULD BE FOUND IN FUEL. SURMISE THAT WATER IN THE FUEL WAS THE PROBLEM. TANK DRAINS DO APPEAR TO BE IN A POSITION THAT WOULD ALLOW A FEW OUNCES OF WATER TO REMAIN UNDRAINED IN THE THREE-POINT ATTITUDE.  PERHAPS MODIFYING THE TANKS BY LOWERING OR 'DIMPLING' THE DRAIN LOCATION WOULD ALLEVIATE THIS PROBLEM.  ALSO, EVEN THOUGH AD 84-10-01 APPLIES TO OTHER ACFT WITH RUBBER TANKS, EXPANDING ITS RECOMMENDATIONS (RELATED TO ROCKING THE WINGS & C. PRIOR TO SAMPLING FUEL) TO THIS MODEL WOULD BE IN ORDER.
